Osaka Journal of Mathematics

Bloch's conjecture for Enriques varieties

Robert Laterveer

Full-text: Open access


Enriques varieties have been defined as higher-dimensional generalizations of Enriques surfaces. Bloch's conjecture implies that Enriques varieties should have trivial Chow group of zero-cycles. We prove this is the case for all known examples of irreducible Enriques varieties of index larger than $2$. The proof is based on results concerning the Chow motive of generalized Kummer varieties.

Article information

Osaka J. Math., Volume 55, Number 3 (2018), 423-438.

First available in Project Euclid: 4 July 2018

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14C15: (Equivariant) Chow groups and rings; motives 14C25: Algebraic cycles 14C30: Transcendental methods, Hodge theory [See also 14D07, 32G20, 32J25, 32S35], Hodge conjecture


Laterveer, Robert. Bloch's conjecture for Enriques varieties. Osaka J. Math. 55 (2018), no. 3, 423--438.

Export citation


  • S. Abdulali: Filtrations on the cohomology of abelian varieties; in The arithmetic and geometry of algebraic cycles (B. Brent Gordon et alii, eds.), CRM Proceedings and Lecture Notes, American Mathematical Society Providence 2000.
  • Y. André: Motifs de dimension finie (d'après S.-I. Kimura, P. O'Sullivan,...), Séminaire Bourbaki 2003/2004, Astérisque 299 (2005), Exp. No. 929, 115–145.
  • D. Arapura: Motivation for Hodge cycles, Advances in Math. 207 (2006), 762–781.
  • A. Beauville: Variétés Kähleriennes dont la première classe de Chern est nulle, J. Differential Geom. 18 (1983), 755–782.
  • A. Beauville: Sur l'anneau de Chow d'une variété abélienne, Math. Ann. 273 (1986), 647–651.
  • S. Bloch: Lectures on algebraic cycles, Duke University, Mathematics Department, Durham, N.C., 1980.
  • S. Bloch, A. Kas and D. Lieberman: Zero cycles on surfaces with $p_g=0$, Comp. Math. 33 (1976), 135–145.
  • S. Bloch and V. Srinivas: Remarks on correspondences and algebraic cycles, Amer. J. Math. 105 (1983), 1235–1253.
  • S. Boissière, M. Nieper-Wißkirchen and A. Sarti: Higher dimensional Enriques varieties and automorphisms of generalized Kummer varieties, J. Math. Pures Appl. 95 (2011), 553–563.
  • M. de Cataldo and L. Migliorini: The Chow motive of semismall resolutions, Math. Res. Lett. 11 (2004), 151–170.
  • P. Deligne: La conjecture de Weil pour les surfaces $K3$, Invent. Math. 15 (1972), 206–226.
  • W. Fulton: Intersection theory, Ergebnisse der Mathematik, Springer-Verlag, Berlin, 1984.
  • L. Fu: Beauville-Voisin conjecture for generalized Kummer varieties, Int. Math. Res. Not. IMRN 12 (2015), 3878–3898, 2014.
  • L. Fu, Z. Tian and C. Vial: Motivic hyperkähler resolution conjecture for generalized Kummer varieties, arXiv:1608.04968.
  • U. Jannsen: Motivic sheaves and filtrations on Chow groups; in Motives (U. Jannsen et al., eds.), Proc. Sympos. Pure Math. 55, Part 1 (1994).
  • U. Jannsen: On finite–dimensional motives and Murre's conjecture; in Algebraic cycles and motives (J. Nagel and C. Peters, eds.), Cambridge University Press, Cambridge 2007.
  • B. Kahn, J. Murre and C. Pedrini: On the transcendental part of the motive of a surface; in Algebraic cycles and motives (J. Nagel and C. Peters, eds.), Cambridge University Press, Cambridge 2007.
  • J. Kim: Higher dimensional Enriques varieties with even index, Proc. Amer. Math. Soc. 141 (2013), 3701–3707.
  • S. Kimura: Chow groups are finite dimensional, in some sense, Math. Ann. 331 (2005), 173–201.
  • H. Lin: On the Chow group of zero–cycles of a generalized Kummer variety, Adv. Math. 298 (2016), 448–472.
  • D. Mumford: Rational equivalence of $0$–cycles on surfaces, J. Math. Kyoto Univ. 9 (1969), 195–204.
  • J. Murre, J. Nagel and C. Peters: Lectures on the theory of pure motives, University Lecture Series 61 Amer. Math. Soc., Providence, 2013.
  • K. Oguiso and S. Schröer: Enriques manifolds, J. Reine Angew. Math. 661 (2011), 215–235.
  • C. Pedrini and C. Weibel: Some surfaces of general type for which Bloch's conjecture holds, to appear in Period Domains, Algebraic Cycles, and Arithmetic, Cambridge Univ. Press, 2015.
  • A.A. Rojtman: The torsion of the group of 0–cycles modulo rational equivalence, Ann. Math. 111 (1980), 553–569.
  • T. Scholl: Classical motives; in Motives (U. Jannsen et al., eds.), Proc. Sympos. Pure Math. 55, Part 1 (1994).
  • C. Vial: Remarks on motives of abelian type, to appear in Tohoku Math. J.
  • C. Voisin: Bloch's conjecture for Catanese and Barlow surfaces, J. Differential Geometry 97 (2014), 149–175.
  • C. Voisin: Chow Rings, Decomposition of the Diagonal, and the Topology of Families, Princeton University Press, Princeton and Oxford, 2014.
  • Z. Xu: Algebraic cycles on a generalized Kummer variety, arXiv:1506.04297v1.